MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 6.5X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 6.5X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482802650
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
Post-operative x-ray indicated that a piece of the removable blade of an es2 integrated blade screw remained in the patient.The patient was revised under local anesthesia on (b)(6) 2019 to extract the portion of the removable blade.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was discarded.A review of the device and complaint history records could not be performed as a valid lot number was not provided and could not be obtained.Per surgical technique: once the construct is finally tightened, the blades can be removed.Slide the blade remover, with the arrow on the blade remover pointing away from the center of the blades, down over one of the blades.In the direction of the arrow, apply a force to break the blade off of the screw head.The blade remover will retain the blade within the instrument.With the blade remover outside of the wound, slide the button down to eject the blade.Repeat for the remaining blades.The tab fracture at unintended location was noticed a few days after the initial surgery.Fractured tab was not returned as it was discarded by customer.It is unknown if the blade remover was properly seated onto blade during initial surgery.Root cause could not be determined conclusively but most likely due to 'user does not use enough angling of blade remover or uses wrong direction; user does not fully seat instrument on blades - applies load on weld; user does not engage retention mechanism to hold blade.'.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 6.5X50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8893562
Report Number0009617544-2019-00095
Device Sequence Number285982
Product Code NKB
UDI-Device Identifier07613327001952
UDI-Public07613327001952
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482802650
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;